On Saaty's and Koczkodaj's inconsistencies of pairwise comparison matrices

Bozóki, Sándor and Rapcsák, Tamás (2008) On Saaty's and Koczkodaj's inconsistencies of pairwise comparison matrices. Journal of Global Optimization, 42 (2). pp. 157-175. ISSN 0925-5001

[img] Text
10.10072Fs108980079236z.pdf - Published Version
Restricted to Registered users only

Download (380kB)

Abstract

The aim of the paper is to obtain some theoretical and numerical properties of Saaty's and Koczkodaj's inconsistencies of pairwise comparison matrices (PRM). In the case of 3 x 3 PRM, a differentiable one-to-one correspondence is given between Saaty's inconsistency ratio and Koczkodaj's inconsistency index based on the elements of PRM. In order to make a comparison of Saaty's and Koczkodaj's inconsistencies for 4 x 4 pairwise comparison matrices, the average value of the maximal eigenvalues of randomly generated n x n PRM is formulated, the elements a_ij (i<j) of which were randomly chosen from the ratio scale 1/M, 1/(M-1), ... , 1/2, 1, 2, ... , M-1, M, with equal probability 1/(2M-1) and a_ji is defined as 1/a_ij. By statistical analysis, the empirical distributions of the maximal eigenvalues of the PRM depending on the dimension number are obtained. As the dimension number increases, the shape of distributions gets similar to that of the normal ones. Finally, the inconsistency of asymmetry is dealt with, showing a different type of inconsistency.

Item Type: ISI Article
Uncontrolled Keywords: Pairwise comparison matrix, Inconsistency, Inconsistency index, Randomly generated pairwise comparison matrix
Subjects: Q Science > QA Mathematics and Computer Science > QA75 Electronic computers. Computer science / számítástechnika, számítógéptudomány
Divisions: Research Laboratory on Engineering & Management Intelligence
Depositing User: Eszter Nagy
Date Deposited: 11 Dec 2012 15:32
Last Modified: 11 Dec 2012 15:32
URI: http://eprints.sztaki.hu/id/eprint/5572

Update Item Update Item